Alert archive / Oklahoma / Wind Advisories in 2025
Wind Advisory 13, NWS Norman, OK
NWS Norman, OK issued this wind advisory at Oct 20, 2025, 12:16 AM CDT for 22 counties in Oklahoma; Archer County, Clay County, Wichita County, Texas. It took effect at Oct 20, 2025, 9:00 AM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Oct 20, 2025, 12:16 AM CDT (05:16 UTC)
- In effect from
- Oct 20, 2025, 9:00 AM CDT
- Expired
- Oct 20, 2025, 1:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Norman, OK
All 25 counties
Blaine County, OK, Caddo County, OK, Canadian County, OK, Cleveland County, OK, Comanche County, OK, Cotton County, OK, Garfield County, OK, Garvin County, OK, Grady County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, McClain County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Pottawatomie County, OK, Stephens County, OK, Tillman County, OK, Washita County, OK, Archer County, TX, Clay County, TX, Wichita County, TX
The radar
The Norman radar (KTLX), 59 km from the middle of the area, began a volume at 05:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 5.3 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2810 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
150 WWUS74 KOUN 200516 NPWOUN URGENT - WEATHER MESSAGE National Weather Service Norman OK 1216 AM CDT Mon Oct 20 2025 OKZ008-012-013-017>020-022>030-035-037>040-044-TXZ086-089-090-201800- /O.NEW.KOUN.WI.Y.0013.251020T1400Z-251020T1800Z/ Kay-Garfield-Noble-Blaine-Kingfisher-Logan-Payne-Washita-Caddo- Canadian-Oklahoma-Lincoln-Grady-McClain-Cleveland-Pottawatomie- Kiowa-Tillman-Comanche-Stephens-Garvin-Cotton-Wichita-Archer-Clay- Including the cities of Prague, Purcell, Cordell, Tuttle, Newcastle, Okarche, Oklahoma City, Wynnewood, Guthrie, Anadarko, Temple, Sentinel, Mustang, Watonga, Frederick, Hobart, Holliday, Burns Flat, Snyder, Perry, Concho, Geary, Chickasha, Walters, Lawton, Wichita Falls, Enid, Lindsay, Pauls Valley, Yukon, Stroud, Ponca City, Sheppard AFB, Duncan, Lakeside City, Wellston, Chandler, Kingfisher, Okeene, Scotland, Hennessey, Moore, Stillwater, Hinton, Norman, Davenport, Blackwell, Blanchard, El Reno, Meeker, Archer City, Henrietta, and Shawnee 1216 AM CDT Mon Oct 20 2025 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 1 PM CDT THIS AFTERNOON... * WHAT...South to southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of central, northern, northwest, southern, southwest, and western Oklahoma and northern Texas. * WHEN...From 9 AM this morning to 1 PM CDT this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Mahale
1 follow-up statement
308 WWUS74 KOUN 201746 NPWOUN URGENT - WEATHER MESSAGE National Weather Service Norman OK 1246 PM CDT Mon Oct 20 2025 OKZ008-012-013-017>020-022>030-035-037>040-044-TXZ086-089-090-201900- /O.EXP.KOUN.WI.Y.0013.000000T0000Z-251020T1800Z/ Kay-Garfield-Noble-Blaine-Kingfisher-Logan-Payne-Washita-Caddo- Canadian-Oklahoma-Lincoln-Grady-McClain-Cleveland-Pottawatomie- Kiowa-Tillman-Comanche-Stephens-Garvin-Cotton-Wichita-Archer-Clay- Including the cities of Hennessey, Ponca City, Lindsay, Chandler, Hinton, Prague, Duncan, Scotland, Sheppard AFB, Mustang, Newcastle, Henrietta, Wichita Falls, Meeker, Lawton, Kingfisher, Wynnewood, Perry, Lakeside City, Hobart, Tuttle, Pauls Valley, Stillwater, Shawnee, Chickasha, Enid, Okarche, Oklahoma City, Blanchard, Anadarko, Davenport, El Reno, Geary, Cordell, Concho, Wellston, Walters, Purcell, Archer City, Stroud, Holliday, Burns Flat, Okeene, Sentinel, Snyder, Frederick, Guthrie, Yukon, Moore, Norman, Blackwell, Temple, and Watonga 1246 PM CDT Mon Oct 20 2025 ...WIND ADVISORY WILL EXPIRE AT 1 PM CDT THIS AFTERNOON... Southwest wind gusts ahead of the front and north winds gusts behind the front up to to 40 mph remain possible through the afternoon and early evening. $$ Schueth
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Oct 19, 10:50 PM CDT, 1 hour 26 minutes earlier. Its key messages:
- Updated at 1040 PM CDT Sun Oct 19 2025
- Strong south winds Monday morning shifting to the north behind a cold front in the afternoon/evening with gusts up to 40 mph possible. Be sure to secure loose outdoor items.
- Dry, warm and windy Monday with elevated fire weather risk across southwest Oklahoma and western north Texas. Avoid activities that may cause a spark or flame.
- Rain and storm chances return Thursday into Friday.
Area forecast discussion, Oct 19, 10:50 PM CDT, 1 hour 26 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1050 PM CDT Sun Oct 19 2025
...New AVIATION...
.KEY MESSAGES...
Updated at 1040 PM CDT Sun Oct 19 2025
- Strong south winds Monday morning shifting to the north
behind a cold front in the afternoon/evening with gusts up to
40 mph possible. Be sure to secure loose outdoor items.
- Dry, warm and windy Monday with elevated fire weather risk
across southwest Oklahoma and western north Texas. Avoid
activities that may cause a spark or flame.
- Rain and storm chances return Thursday into Friday.
&&
.NEAR TERM...
(Rest of today and tonight)
Issued at 122 PM CDT Sun Oct 19 2025
Post-frontal cooler, "fall-like" weather today with clear skies as
yesterday's cold front is down in the Gulf. Temperatures today will
warm into the lower 70s with light winds becoming predominantly out
of the south by the this afternoon. Mid-level satellite water vapor
imagery shows the next trough digging into the Pacific Northwest. By
this evening, the trough axis will be pushing across the Great Basin
region of the CONUS. Lee troughing will develop and strengthen
tonight with an increasing low-level jet of 40-60 knots over
Oklahoma. Thus, expect breezy south winds overnight and increasing
towards sunrise. Despite mostly clear skies, the breezy winds will
limit radiational cooling with low temperatures by Monday morning in
the 50s.
&&
.SHORT TERM...
(Monday through Tuesday night)
Issued at 122 PM CDT Sun Oct 19 2025
With the passing low-level jet Monday morning, breezy winds will
continue to increase through the morning hours as temperatures warm
and mixing occurs. Sustained winds of 20 to 30 mph with gusts up to
40-45 mph are possible, especially across central and northern
Oklahoma with departing low-level jet streak. As the upper trough
continues to swing into the Plains, the surface troughing will be
pushed eastward and bring the low-level thermal ridge into western
Oklahoma and western north Texas. Dry air will also fill in from the
west and with well above-normal temperatures in the 80s and 90s,
relative humidity values will drop towards the single digits across
southwest Oklahoma and into western north Texas by the afternoon
hours. With a lack of substantial rainfall, elevated to near-
critical fire weather risk remains possible Monday across portions
of southwest Oklahoma and into western north Texas.
Meanwhile, a cold front will begin to enter northern Oklahoma during
the early afternoon hours and push southward into southern Oklahoma
by around sunset. Expect breezy north winds behind the front and
cooler temperatures that may limit afternoon heating across northern
Oklahoma with potential highs in the upper 70s. A cool airmass will
fill in behind the front bringing normal low temperatures in the 40s
to 50s for this time of year. Tuesday, will feature another pleasant
day with post-frontal temperatures in the 70s with sunny skies and
&&
.LONG TERM...
(Wednesday through Saturday)
Issued at 1236 AM CDT Sun Oct 19 2025
A large scale mid-level trough will sweep through the Midwest
during the middle of the week, with mid-level ridging moving
across the southern Plains. Wednesday afternoon highs will be a
few degrees warmer than Tuesday's highs, and similar again on
Thursday. Rain and thunderstorm chances will return Thursday, with
more widespread chances overnight into Friday. A shortwave trough
will move in Friday into the weekend, bringing in another cold
front Friday morning. Much cooler weather (potentially below
average) is possible behind this front with highs in the 60s
(north) to low 70s (south). This front will also help to continue
precipitation chances into the weekend.
&&
.AVIATION...
(06Z TAFS)
Issued at 1040 PM CDT Sun Oct 19 2025
All of our terminals will remain in a VFR category through the
entire forecast period. However winds will have an impact across
all of our terminals.
A strong 40-50 kt low-level jet will be increasing tonight out of
the south by 04Z resulting in low-level wind shear conditions
around flight level 015 ft. Expecting the low-level jet to veer
from south to out of the southwest by 12Z and increasing to 50
kts. Down at the surface, a deepening low pressure center over the
U.S. Northern Plains Region will tighten the pressure gradient
across our terminals increasing south winds to 10-15 kts by 12Z.
By 15Z Just ahead of an approaching cold front, south surface
winds will increase 15-20 kts sustained while vertical mixing into
the low- level jet will start producing wind gusts at 25-35 kts.
The cold front will begin pushing into northwest Oklahoma late
morning producing a north wind shift across most of our terminals
between 16Z to 22Z eventually reaching terminals KSPS & KDUA
between 02-04Z. Surface winds behind the front to be sustained at
15 kts gusting 20-25 kts although gusts may decrease a bit 01Z as
mixing slowly decouples.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 55 85 49 72 / 0 0 0 0
Hobart OK 54 90 48 75 / 0 0 0 0
Wichita Falls TX 53 91 51 77 / 0 0 0 0
Gage OK 55 79 41 71 / 0 0 0 0
Ponca City OK 53 82 46 72 / 0 0 0 0
Durant OK 50 86 56 78 / 0 0 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&
NEAR TERM...23
SHORT TERM...23
LONG TERM....13
AVIATION...68Nearby
Wind Advisories in Oklahoma, 2025Wind Advisories in Texas, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.